MAUDE Adverse Event Report: SYNTHES GMBH RADIOLUCENT AIMING ARM/FRN PIRIFORMIS FOSSA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH RADIOLUCENT AIMING ARM/FRN PIRIFORMIS FOSSA; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.033.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the piriformis aiming arm in the frna set was broken while be handled by hospital staff.The gray locking lever broke off at some point between cases.No patient consequences were reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3, h6 investigation summary (photo): the product was not returned to medtech orthopedics; however, photos were provided for review.The photo investigation revealed that 03.033.002, rad aiming arm/frn piriformis fossa has the lever broken.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the rad aiming arm/frn piriformis fossa would contribute to the complained device issue.Based on the investigation findings, the aiming arm has broken because of unintended force, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Investigation summary (returned device): the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found one of the white cam locks was broken.Broken fragment/s were not returned for analysis.No other issue was observed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the rad aiming arm/frn piriformis fossa would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.033.002-us, lot number: 650p246, manufacturing site: hägendorf, release to warehouse date: 02-jun-2022.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
RADIOLUCENT AIMING ARM/FRN PIRIFORMIS FOSSA
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HAEGENDORF
im bifang 6
haegendorf 4614
SZ   4614
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key21874696
Report Number8030965-2025-03705
Device Sequence Number12737424
Product Code HSB
UDI-Device Identifier10886982271068
UDI-Public(01)10886982271068(10)650P246
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.033.002
Device Lot Number650P246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown